MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.161S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review / investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery due to a broken trochanteric fixation nail advanced (tfna) nail.Initially, the patient had the original surgery at an outside hospital.The issue was discovered when the patient presented with varus deformity.During the revision surgery, all original implants were successfully removed and the patient was revised to a 4.5 lcp proximal femur hook plate.The procedure was successfully completed without any surgical delay.Patient status was unknown.Concomitant device reported: tfna helical blade (part # 04.038.390s, lot # h758983, quantity 1), unknown locking screw (part # unknown, lot # unknown, quantity unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the device was received broken into two pieces with a transverse fracture at the proximal locking hole.No other visual issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: drawing:1 rev d, feature: outer diameter , specification: 15.66 mm +/- 0.1 mm, measured dimension: 15.58 mm, result: conforming, measurement device: caliper ca818.Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the device as the implant was received broken into two pieces with a transverse fracture at the proximal locking hole.While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient and/or unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot manufacturing location: monument manufacturing date: feb 27, 2018, expiration date: jan 31, 2028, part number: 04.037.161s, 11mm/130 deg ti cann tfna 400mm / left ¿ sterile, lot number: h571378 (sterile) , lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, ns063046 rev m met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 14731 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55 lot number: l634496 lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended bp55 lot number: h474715 lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated jan 08, 2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive bp58 lot number: h550898 lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80 lot number: h354576 lot quantity: 2,838 lbs.Certificate of analysis received from metalwerks dated mar 31, 2017 was reviewed and determined to be conforming.Lot summary report dated apr 28, 2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review oct 24, 2019: dhr reviewed this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Awareness date reported on follow up 2 report as november 21, 2020 but should have been november 21, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation flow: damage visual inspection: the device was received broken into two pieces with a transverse fracture at the proximal locking hole.No other visual issues were identified with the returned components of the device.Device failure/defect identified? yes: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the device as the implant was received broken into two pieces with a transverse fracture at the proximal locking hole.While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient and/or unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot manufacturing location: monument manufacturing date: feb 27, 2018 expiration date: jan 31, 2028 part number: 04.037.161s, 11mm/130 deg ti cann tfna 400mm / left ¿ sterile lot number: h571378 (sterile) lot quantity: 6 work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, ns063046 rev m met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 14731 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55 lot number: l634496 lot quantity: 96 purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended bp55 lot number: h474715 lot quantity: 1,000 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated jan 08, 2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive bp58 lot number: h550898 lot quantity: 80 work order traveler met all inspection acceptance criteria.Inspection sheet ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80 lot number: h354576 lot quantity: 2,838 lbs.Certificate of analysis received from metalwerks dated 31-mar-2017 was reviewed and determined to be conforming.Lot summary report dated apr 24, 2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review oct 24, 2019: dhr reviewed this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9255156
Report Number2939274-2019-61824
Device Sequence Number14436803
Product Code HSB
UDI-Device Identifier10886982096692
UDI-Public(01)10886982096692
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.161S
Device Catalogue Number04.037.161S
Device Lot NumberH571378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/21/2019
11/21/2020
12/04/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/25/2019
12/03/2019
12/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 90MM - STERILE; UNK - SCREWS: LOCKING; TFNA FENESTRATED HELICAL BLADE 90MM - STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;